Alabama, 2007

Drought in Alabama, April 1 to 30, 2007

April 1 to 30, 2007 · NWS HUN · 11 events in 11 counties and zones

The dry weather continued in April, but there was some limited short-term relief. A few locations tallied near normal rainfall for the month, including Courtland and the north side of Huntsville.

Where it happened

Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

The dry weather continued in April, but there was some limited short-term relief. A few locations tallied near normal rainfall for the month, including Courtland and the north side of Huntsville. The southern and western portions of north Alabama, did not fare so well, with rainfall deficits of two to four inches for the month. Many locations increased their 2007 precipitation deficits to between eleven and thirteen inches of precipitation.|Virtually the entire region spent much or all of April in the D3 status (Extreme Drought) on the U.S. Drought Monitor. Impacts were reported from across the area by agricultural interests. A late season freeze on April 7th and 8th added to the agricultural stress as well.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Mar 31, 10:40 PM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Mar 31, 10:40 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1140 PM CDT SAT MAR 31 2007

.UPDATE...
HAVE LOWERED POPS TO CHANCE RANGE.  IR IMAGERY IS SHOWING
INDICATIONS OF LIFT ASSOCIATED WITH SHORTWAVE AS A DECK OF MID
CLOUDS IS DEVELOPING ONCE AGAIN ALONG MS RIVER.  THIS MAY EVOLVE
INTO A BROKEN BAND OF SHRA/TSRA LATER TONIGHT...SO HAVENT REMOVED
POPS COMPLETELY.  OTHERWISE...TEMPS CONTINUE TO SIT IN THE U60S TO
L70S AT THIS HOUR.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

KULA
Hazardous weather outlook, Mar 31, 7:55 PM CST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
855 PM CDT SAT MAR 31 2007

ALZ001>010-016-TNZ076-096-097-011000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
855 PM CDT SAT MAR 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

OCCASIONAL SHOWERS AND A FEW THUNDERSTORMS WILL AFFECT THE TENNESSEE
VALLEY THROUGH THE OVERNIGHT HOURS. AN ISOLATED THUNDERSTORM COULD
PRODUCE SOME STRONGER WIND GUSTS...MAINLY WEST OF INTERSTATE 65.
HOWEVER...THE AIR MASS APPROACHING THE REGION AHEAD OF THE COLD
FRONT DOES NOT APPEAR TO BE UNSTABLE ENOUGH FOR MUCH SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THE WEAK COLD FRONT DRIVING THIS SYSTEM WILL BE VERY SLOW TO MOVE
ACROSS THE REGION...AND WILL STILL BE IN ALABAMA AND TENNESSEE
TOMORROW AFTERNOON. THEREFORE THUNDERSTORM REDEVELOPMENT MAY OCCUR
AT THAT TIME...AND AGAIN SOME OF THESE STORMS MAY REACH STRONG TO
SEVERE CRITERIA...MAINLY EAST OF INTERSTATE 65. DAMAGING WINDS AND
HAIL TO THE SIZE OF PENNIES WILL BE THE PRIMARY THREATS.

A SHARP COLD FRONT WILL APPROACH THE AREA ON TUESDAY...BRINGING
ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. SOME
STRONGER THUNDERSTORMS APPEAR TO BE A POSSIBILITY...THOUGH THE MAIN
ISSUE FOR THIS SYSTEM WILL BE THE COOLER AIR THAT WILL FOLLOW BEHIND
THE FRONT ON WEDNESDAY.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
UNLIKELY TONIGHT.

BCC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 drought. Local standard time, as filed.

Drought, Colbert

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Colbert forecast zone
Reported by
Other Federal Agency
Coordinates
34.700, -87.805 (the zone’s center; the record gives no point)

The dry weather continued in April, but there was some limited short-term relief. A few locations tallied near normal rainfall for the month, including Courtland and the north side of Huntsville. The southern and western portions of north Alabama, did not fare so well, with rainfall deficits of two to four inches for the month. Many locations increased their 2007 precipitation deficits to between eleven and thirteen inches of precipitation. Virtually the entire region spent much or all of April in the D3 status (Extreme Drought) on the U.S. Drought Monitor. Impacts were reported from across the area by agricultural interests. A late season freeze on April 7th and 8th added to the agricultural stress as well.

Drought, Cullman

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Cullman forecast zone
Reported by
Other Federal Agency
Coordinates
34.132, -86.868 (the zone’s center; the record gives no point)

The dry weather continued in April, but there was some limited short-term relief. A few locations tallied near normal rainfall for the month, including Courtland and the north side of Huntsville. The southern and western portions of north Alabama, did not fare so well, with rainfall deficits of two to four inches for the month. Many locations increased their 2007 precipitation deficits to between eleven and thirteen inches of precipitation. Virtually the entire region spent much or all of April in the D3 status (Extreme Drought) on the U.S. Drought Monitor. Impacts were reported from across the area by agricultural interests. A late season freeze on April 7th and 8th added to the agricultural stress as well.

Drought, Dekalb

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Dekalb forecast zone
Reported by
Other Federal Agency
Coordinates
34.460, -85.804 (the zone’s center; the record gives no point)

The dry weather continued in April, but there was some limited short-term relief. A few locations tallied near normal rainfall for the month, including Courtland and the north side of Huntsville. The southern and western portions of north Alabama, did not fare so well, with rainfall deficits of two to four inches for the month. Many locations increased their 2007 precipitation deficits to between eleven and thirteen inches of precipitation. Virtually the entire region spent much or all of April in the D3 status (Extreme Drought) on the U.S. Drought Monitor. Impacts were reported from across the area by agricultural interests. A late season freeze on April 7th and 8th added to the agricultural stress as well.

Drought, Franklin

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Franklin forecast zone
Reported by
Other Federal Agency
Coordinates
34.442, -87.844 (the zone’s center; the record gives no point)

The dry weather continued in April, but there was some limited short-term relief. A few locations tallied near normal rainfall for the month, including Courtland and the north side of Huntsville. The southern and western portions of north Alabama, did not fare so well, with rainfall deficits of two to four inches for the month. Many locations increased their 2007 precipitation deficits to between eleven and thirteen inches of precipitation. Virtually the entire region spent much or all of April in the D3 status (Extreme Drought) on the U.S. Drought Monitor. Impacts were reported from across the area by agricultural interests. A late season freeze on April 7th and 8th added to the agricultural stress as well.

Drought, Jackson

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Other Federal Agency
Coordinates
34.779, -85.999 (the zone’s center; the record gives no point)

The dry weather continued in April, but there was some limited short-term relief. A few locations tallied near normal rainfall for the month, including Courtland and the north side of Huntsville. The southern and western portions of north Alabama, did not fare so well, with rainfall deficits of two to four inches for the month. Many locations increased their 2007 precipitation deficits to between eleven and thirteen inches of precipitation. Virtually the entire region spent much or all of April in the D3 status (Extreme Drought) on the U.S. Drought Monitor. Impacts were reported from across the area by agricultural interests. A late season freeze on April 7th and 8th added to the agricultural stress as well.

Drought, Lauderdale

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Lauderdale forecast zone
Reported by
Other Federal Agency
Coordinates
34.901, -87.654 (the zone’s center; the record gives no point)

The dry weather continued in April, but there was some limited short-term relief. A few locations tallied near normal rainfall for the month, including Courtland and the north side of Huntsville. The southern and western portions of north Alabama, did not fare so well, with rainfall deficits of two to four inches for the month. Many locations increased their 2007 precipitation deficits to between eleven and thirteen inches of precipitation. Virtually the entire region spent much or all of April in the D3 status (Extreme Drought) on the U.S. Drought Monitor. Impacts were reported from across the area by agricultural interests. A late season freeze on April 7th and 8th added to the agricultural stress as well.

Drought, Lawrence

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Lawrence forecast zone
Reported by
Other Federal Agency
Coordinates
34.522, -87.311 (the zone’s center; the record gives no point)

The dry weather continued in April, but there was some limited short-term relief. A few locations tallied near normal rainfall for the month, including Courtland and the north side of Huntsville. The southern and western portions of north Alabama, did not fare so well, with rainfall deficits of two to four inches for the month. Many locations increased their 2007 precipitation deficits to between eleven and thirteen inches of precipitation. Virtually the entire region spent much or all of April in the D3 status (Extreme Drought) on the U.S. Drought Monitor. Impacts were reported from across the area by agricultural interests. A late season freeze on April 7th and 8th added to the agricultural stress as well.

Drought, Limestone

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Limestone forecast zone
Reported by
Other Federal Agency
Coordinates
34.810, -86.981 (the zone’s center; the record gives no point)

The dry weather continued in April, but there was some limited short-term relief. A few locations tallied near normal rainfall for the month, including Courtland and the north side of Huntsville. The southern and western portions of north Alabama, did not fare so well, with rainfall deficits of two to four inches for the month. Many locations increased their 2007 precipitation deficits to between eleven and thirteen inches of precipitation. Virtually the entire region spent much or all of April in the D3 status (Extreme Drought) on the U.S. Drought Monitor. Impacts were reported from across the area by agricultural interests. A late season freeze on April 7th and 8th added to the agricultural stress as well.

Drought, Madison

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Madison forecast zone
Reported by
Other Federal Agency
Coordinates
34.763, -86.550 (the zone’s center; the record gives no point)

The dry weather continued in April, but there was some limited short-term relief. A few locations tallied near normal rainfall for the month, including Courtland and the north side of Huntsville. The southern and western portions of north Alabama, did not fare so well, with rainfall deficits of two to four inches for the month. Many locations increased their 2007 precipitation deficits to between eleven and thirteen inches of precipitation. Virtually the entire region spent much or all of April in the D3 status (Extreme Drought) on the U.S. Drought Monitor. Impacts were reported from across the area by agricultural interests. A late season freeze on April 7th and 8th added to the agricultural stress as well.

Drought, Marshall

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Marshall forecast zone
Reported by
Other Federal Agency
Coordinates
34.367, -86.307 (the zone’s center; the record gives no point)

The dry weather continued in April, but there was some limited short-term relief. A few locations tallied near normal rainfall for the month, including Courtland and the north side of Huntsville. The southern and western portions of north Alabama, did not fare so well, with rainfall deficits of two to four inches for the month. Many locations increased their 2007 precipitation deficits to between eleven and thirteen inches of precipitation. Virtually the entire region spent much or all of April in the D3 status (Extreme Drought) on the U.S. Drought Monitor. Impacts were reported from across the area by agricultural interests. A late season freeze on April 7th and 8th added to the agricultural stress as well.

Drought, Morgan

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Morgan forecast zone
Reported by
Other Federal Agency
Coordinates
34.454, -86.853 (the zone’s center; the record gives no point)

The dry weather continued in April, but there was some limited short-term relief. A few locations tallied near normal rainfall for the month, including Courtland and the north side of Huntsville. The southern and western portions of north Alabama, did not fare so well, with rainfall deficits of two to four inches for the month. Many locations increased their 2007 precipitation deficits to between eleven and thirteen inches of precipitation. Virtually the entire region spent much or all of April in the D3 status (Extreme Drought) on the U.S. Drought Monitor. Impacts were reported from across the area by agricultural interests. A late season freeze on April 7th and 8th added to the agricultural stress as well.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23339, 23340, 23341, 23343, 23344, 23345, 23346, 23347, 23348, 23349, 23350.